Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest ways to deal with alcohol addiction

Answered by
Dr.
Dr. Vipul Prajapati

Psychiatrist

Practicing since :2009

Answered : 850 Questions

default
Posted on Thu, 14 Aug 2014 in Smoking and Alcohol Addiction
Question: Hello sir.. My brother become habitual of drinking alcohol, I need your help to get rid of drinking,can you please suggest best way for this
doctor
Answered by Dr. Vipul Prajapati 24 minutes later
Brief Answer:
consult psychiatrist

Detailed Answer:
Hi dear,

Thank you for your query.

Best way to get rid of drinking is first to motivate him to quit alcohol and then admit in psychiatric nursing home.

First of all motivation of patient is very important without that difficult to quit.
Address him that alcohol addiction is psychiatric illness and which affects him a lot in all ways.

There are many medications like benzodiazepins e.g, lorazepam, clonazepam, chlordizepoxide, diazepam etc helps to relieve withdrawal features and topiramate and acamprosate are anti-craving medications.

Aversion therapy also we can try with Disulfirum medication which causes alcohol disulfiram reaction and that's why patient quits alcohol.

Consult psychiatrist for detail history and medication.
discuss above medication with treating doctor.
Awaiting your response.
Thank you

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vipul Prajapati 29 minutes later
All above mentioned are medicines or something else.. benzodiazepins e.g, lorazepam, clonazepam, chlordizepoxide, diazepam etc. Aversion therapy.

We try to told him motivate him lot but he didn't understand us. At that point of time he regret himself but again he starts doing that..can you please share your contact number so that we can discuss it in detail.
doctor
Answered by Dr. Vipul Prajapati 11 minutes later
Brief Answer:
admit in psychiatric nursing home

Detailed Answer:
Hi dear,

if he is not motivated by you then once you take him to psychiatrist which help to motivate him and admit in nursing home.

If then also not ready then you can take a chance with aversion therapy with Disulfirum which cause reaction which may be mild to severe depend upon alcohol intake.

Also do counselling regarding alcohol problem with counselling expert.

As concerns the contact details, according to the terms of the platform we can not share personal details.

Thank you.

Dr Vipul Prajapati

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vipul Prajapati 16 hours later
One more thing he won't be going to even doctor or nursing for the treatment. We need to give him medicines without his knowledge. Can I give him medicine directly.
Please suggest medicines.
doctor
Answered by Dr. Vipul Prajapati 6 hours later
Brief Answer:
consult psychiatrist

Detailed Answer:
Hi dear,

Without informing your brother you can give him medication but there are many risk factors.

You can give him Disulfiram but there are many risk factors like after taking medication, if he consumes alcohol then there are chances of adverse reactions like nausea, vomiting, flushing, skin reaction, giddiness, imbalance, coma, death etc..

And this medication is available only with psychiatrist, no other pharmacist has this medication.

So consult any local psychiatrist and discuss about this medication.

Thank you
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy

Recent questions on  Topiramate

doctor1 MD

My 30 year old son is autistic and has seizures. He has been on Topamax for quite a few years with no side affects. Right now Kurtis is taking 125 mg in the morning and 250 mg at bedtime. Our Neurologist just prescribed Trokendi XR, 200 mg in the morning and 200 mg at bedtime. The problem is that our Son cannot swallow pills and we have always dissolved his meds in orange juice. The Trokendi says not to chew, dissolve, etc. (although a couple others he takes also say not to). Haven t started it yet and do not intend to until we can talk to his Doctor just wanted your opinion on if it safe to dissolve.

doctor1 MD

Hey, I fell and got a mensicus tear in my left knee. Since then im on crutches because of a ligament aswell.since that day I lost feeling in my left hands small finger and half of my ring finger and that part of the palm aswell. The feeling has changed to pins and needles to the point of pain, the doctor took a xray of my neck and said one of the vertabraes have a little swelling around it but it should go away quick and cant be that bad. It has been a while now and I am 17 so cant just go to another doctor and our medical aid is depleted. I have to drink zytomyl which is a antidepressent of 20 mg daily ,4 * 30mg ritalin(generic methylphentidate), purbac,topiramate which is like epilum used to control intense migrain I hardly have ever since. Any advice please just as prove maybe even for my mom, it went from funny to realy cant handle. Thank you

doctor1 MD

Hello, After severe problems resulting from taking a combination of phentermine and topiramate (prescribed by my physician) almost 2 years ago, my doctor prescribed Belviq (in addition to my thyroid medications for hypothyroidism: Levothyroxine and Cytomel) to me for weight loss (because, despite performing over 300 minutes of cardio a week and, I did not lose any weight. In fact, I GAINED). I began taking Belviq 12 days ago. I ve noticed a marked decrease in my appetite (which is a good thing). Thus far, I m not experiencing the heart palpitations and shortness of breath (eventually leading to walking pneumonia) that I had with the phentermine/topiramate. I am, however, noticing that I have a slight cough that gets a little worse at night. Is this normal? Will it dissipate and/or end when my body gets accustomed to the Belviq? Please advise.

doctor1 MD

head pain
ive been having pain on the left and right side of my head above my ears on the soft spot. i went to a Neurologist and they said it was ice pick migraines and gave me topamax 25mg,Vicodin 5mg, a 6 day steroid pack. ive taken them and still am taking them but the pain is still there and feels as if its swollen or a bubble wanting to burst because the pressure. im not sure what to do...can u help?

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone . Could any of these meds be...

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981 and 84 I had a severe experience falling down and suffering extreme dizziness. Then in 2012 I had a...